• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

CYPHER Sirolimus-Eluting Coronary Stent Oct 2003

Audience: Cardiology healthcare professionals 

(October 29, 2003) FDA issued a FDA Public Health Web Notification to inform healthcare professionals of sub-acute thromboses (SAT) and hypersensitivity reactions with use of the Cordis CYPHER Coronary Stent. As of October 20, 2003, FDA has received more than 290 reports (>260 US and >25 outside US) involving sub-acute thrombosis (SAT) associated with the CYPHER stent. More than 60 reports of SATs were associated with patient death and the remaining reports were associated with patient injury requiring medical or surgical intervention. FDA also received more than 50 reports, including some deaths, that Cordis considers possible hypersensitivity reactions. The symptoms reported include: pain, rash, respiratory alterations, hives, itching, fever, and blood pressure changes.

[UPDATE November 25, 2003 - Public Health Web Notification - FDA]
[October 29, 2003 - Public Health Web Notification - FDA]